An acute ischaemic event associated with the use of venlafaxine: A case report and proposed pathophysiological mechanisms

I. Reznik, Y. Rosen, B. Rosen

Research output: Contribution to journalArticle

Abstract

Venlafaxine, a structurally novel antidepressant, belongs to a new generation of anti depressants - the serotonin/noradrenaline reuptake inhibitors. In clinical trials, venlafaxine was found safe and effective in most patients. However, significant changes in vital signs (hyper- and hypotension) and cardiac conduction abnormalities were observed in a few patients, notably in elderly patients. We present a case of an elderly woman with a pre-existing history of ischaemic heart disease, who was treated with venlafaxine, and developed acute myocardial ischaemia within the first week of treatment. This is the first report of a possible association between an acute cardiovascular event and venlafaxine. The association of venlafaxine treatment with ischaemic events could be explained by its unique pharmacological and haemodynamic properties.

Original languageEnglish (US)
Pages (from-to)193-195
Number of pages3
JournalJournal of Psychopharmacology
Volume13
Issue number2
DOIs
StatePublished - Jan 1 1999

Keywords

  • Cardiotoxicity
  • Serotonin/noradrenaline reuptake inhibitors
  • Venlafaxine

ASJC Scopus subject areas

  • Pharmacology
  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'An acute ischaemic event associated with the use of venlafaxine: A case report and proposed pathophysiological mechanisms'. Together they form a unique fingerprint.

  • Cite this